We are seeing patients in-person and through Video Visits. Learn more about how we’re keeping you safe and please review our updated visitor policy. Please also consider supporting Weill Cornell Medicine’s efforts to support our front-line workers.
Dermatopathology

You are here

Heparin Induced Eczematous Drug Reaction

The process falls under the general rubric of an eczematous dermatitis being subacute in nature. A delayed hypersensitivity reaction is the probable basis. An immunologic response to a distant cutaneous stimulus is possible although certain drugs can cross react with topical medicament to which the patient has been previously sensitized thereby evoking an eczematous reaction pattern. In this case, the focal dyskeratosis and somewhat atypical phenotypic profile would be more supportive of a drug based trigger.

Weill Cornell Medicine Dermatopathology 1300 York Avenue
Room F-309
Box #58
New York, NY 10065 Phone: (212) 746-6434